Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 50, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at May 1, 2006, 1:58 AM EDT for 5 counties in Florida. It took effect at May 1, 2006, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2006, 1:58 AM EDT (05:58 UTC)
- In effect from
- May 1, 2006, 1:00 PM EDT
- Expired
- May 1, 2006, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 6.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1578 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 010558 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 158 AM EDT MON MAY 1 2006 ...DRY CONDITIONS EXPECTED TODAY AND TUESDAY ACROSS THE INTERIOR COUNTIES... FLZ041-044>046-053-144-012300- /O.UPG.KMLB.FW.A.0041.060501T1900Z-060501T2200Z/ /O.NEW.KMLB.FW.W.0050.060501T1700Z-060501T2300Z/ /O.CON.KMLB.FW.A.0042.060502T1700Z-060502T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 158 AM EDT MON MAY 1 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT FOR TODAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. A WEAKENING ONSHORE FLOW WILL PRODUCE LONG DURATIONS OF LOW RELATIVE HUMIDITY ACROSS THE INTERIOR COUNTIES FOR THIS AFTERNOON. THE DRIEST CONDITIONS CAN BE EXPECTED WEST OF A LINE EXTENDING FROM DELAND TO KISSIMMEE. DRIER AIR WILL MOVE INTO THE AREA FOR TUESDAY ALONG WITH LONGER DURATIONS OF LOW RELATIVE HUMIDITY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE POSSIBLE BETWEEN 24 AND 72 HOURS. $$ TES
1 follow-up statement
000 WWUS82 KMLB 011735 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 135 PM EDT MON MAY 1 2006 ...DRY CONDITIONS EXPECTED TODAY AND TUESDAY ACROSS THE INTERIOR COUNTIES... FLZ041-044>046-053-144-012300- /O.UPG.KMLB.FW.A.0042.060502T1700Z-060502T2300Z/ /O.NEW.KMLB.FW.W.0051.060502T1700Z-060502T2300Z/ /O.NEW.KMLB.FW.A.0043.060503T1700Z-060503T2300Z/ /O.CON.KMLB.FW.W.0050.000000T0000Z-060501T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 135 PM EDT MON MAY 1 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT TUESDAY... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EDT TUESDAY. THE FIRE WEATHER WATCH FOR TUESDAY IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH FOR WEDNESDAY HAS BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. A WEAKENING ONSHORE FLOW WILL PRODUCE LONG DURATIONS OF LOW RELATIVE HUMIDITY ACROSS THE INTERIOR COUNTIES THIS AFTERNOON. THE DRIEST CONDITIONS CAN BE EXPECTED WEST OF A LINE EXTENDING FROM DELAND TO KISSIMMEE. DRIER AIR...WITH DEW POINTS IN THE LOW AND MID 50S...AND LIGHT WINDS WHICH WILL ALLOW TEMPERATURES TO REACH THE MID 80S WILL MOVE INTO THE AREA FOR TUESDAY. LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT ARE EXPECTED BETWEEN NOON AND EARLY EVENING TUESDAY. DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT ARE FORECAST TO OCURR WEDNESDAY AS TEMPERATURES OVER THE INTERIOR ARE FORECAST TO REACH THE UPPER 80S AND DEW POINTS ARE EXPECTED TO BE IN THE MID 50S. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE POSSIBLE BETWEEN 24 AND 72 HOURS. $$ 67
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Apr 30, 9:40 PM EDT, 4 hours 18 minutes earlier.
Area forecast discussion, Apr 30, 9:40 PM EDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 940 PM EDT SUN APR 30 2006 .DISCUSSION... STRONG SFC/LOW LVL RIDGE AXIS OVER THE EASTERN SEABOARD IS PART OF A LARGE OMEGA BLOCK THAT SPANS THE ERN HALF OF THE CONTINENT. THE RIDGE WILL REMAIN NEARLY STATIONARY OVERNIGHT AND WILL MAINTAIN A TIGHT PGRAD OVER THE CWA. SFC WINDS WILL DIMINISH SOMEWHAT OVER THE INTERIOR OVERNIGHT DUE TO NOCTURNAL COOLING...BUT SHOULD REMAIN A SOLID 10-15KTS NEAR THE COAST. IN EITHER CASE...DECOUPLING IS NOT ANTICIPATED. HIGH LVL CI DECK IS BEING GENERATED BY CONVECTIVE ACTIVITY OVER THE CENTRAL GOMEX. HOWEVER...WITH THE RIDGE AS DUG-IN AS IT IS...THIS ACTIVITY HAS ZERO CHANCE OF PUSHING INTO THE ERN GOMEX LET ALONE MAKING IT ONSHORE. WITH WINDS STAYING UP OVERNIGHT AND THE UPR LVL CLOUD DECK...TEMPS SHOULD REMAIN A GOOD 5-10F DEG ABV THE CURRENT DEWPOINTS. THE AFTN FCST PACKAGE IS ON TARGET...NO NEED TO REINVENT THE WHEEL. && .MARINE... SCA CONDITIONS IN PLACE. NE SFC WINDS AT BUOY009 HAVE DROPPED TO 15-20KTS...BUT CONTINUE TO ADVECT NERLY SWELL INTO THE LCL WATERS. COMBINED SEAS WILL CONTINUE WELL ABV SCA LVLS THRU MON. NO SIG CHANGES ANTICIPATED. && .AVIATION... VFR ALL SITES...CIGS AOA FL120. SFC/BNDRY LYR WINDS NE 10-15KTS THRU 01/04Z...DIMINISHING TO 5-10KTS AFT 01/04Z. && .MLB WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FLAGLER BEACH-JUPITER INLET 20 TO 60NM. HIGH SURF ADVISORY COASTAL COUNTIES THROUGH MON AFTERNOON. FIRE WEATHER WATCH INTERIOR VOLUSIA...LAKE...SEMINOLE...ORANGE AND OSCEOLA COUNTIES FOR MON AND TUE AFT. && SHORT-TERM...BRAGAW LONG-TERM....SHARP
Hazardous weather outlook, Apr 30, 4:36 AM EDT, 21 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 436 AM EDT SUN APR 30 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 302200- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 436 AM EDT SUN APR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT... ...COASTAL FLOOD IMPACT... NORTHEAST WINDS AROUND 20 KNOTS AND A BUILDING NORTHEAST SWELL WILL RESULT IN ROUGH SURF AND THE POSSIBILITY OF MINOR BEACH EROSION AT AREA BEACHES TODAY. CHILDREN ARE ESPECIALLY VULNERABLE TO THE STRONG BREAKING WAVES THAT CAN KNOCK YOU DOWN AND MAKE YOU SUSCEPTIBLE TO BEING CAUGHT IN A RIP CURRENT. A HIGH SURF ADVISORY IS IN EFFECT FOR COASTAL AREAS OF EAST CENTRAL FLORIDA TODAY. ...DENSE FOG/SMOKE IMPACT... LINGERING SMOKE FROM THE FIRES NEAR PORT SAINT JOHN AND SHARPES IN BREVARD COUNTY MAY REDUCE VISIBILITIES THIS MORNING. MOTORISTS SHOULD DRIVE WITH CAUTION IN THESE AREAS AND BE PREPARED FOR LOWER VISIBILITY IN SMOKE. THE POLLUTION RESULTING FROM THE FIRES AND EMISSIONS FROM FROM CARS AND TRUCKS COULD PUSH AIR QUALITY INTO THE UNHEALTHY RANGE FOR SENSITIVE INDIVIDUALS. PERSONS NEAR THE FIRE AREAS SHOULD AVOID PHYSICAL EXERTION AND OUTDOOR ACTIVITY. ...RIP CURRENT IMPACT... THE BUILDING NORTHEAST SWELL WILL ALSO PRODUCE A HIGH RISK OF DANGEROUS RIP CURRENTS AT AREA BEACHES TODAY. THE THREAT WILL BE HIGHEST DURING THE OUTGOING TIDE...WHICH WILL OCCUR LATE MORNING THROUGH LATE AFTERNOON. CHECK WITH LOCAL BEACH PATROLS BEFORE ENTERING THE SURF TODAY. ...WIND AND SEA IMPACT... NORTHEAST WINDS AROUND 20 KNOTS NEAR SHORE AND 20 TO 25 KNOTS OFFSHORE AND A BUILDING NORTHEAST SWELL WILL INCREASE COMBINED SEA HEIGHTS TO 7 TO 10 FEET NEAR SHORE AND UP TO 12 FEET OFFSHORE TODAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ATLANTIC WATERS. ...FIRE WEATHER IMPACT... GUSTY EAST TO NORTHEAST WINDS AT 15 TO 20 MPH AND ONE TO THREE HOURS OF LOW AFTERNOON HUMIDITIES...ESPECIALLY OVER WESTERN SECTIONS OF EAST CENTRAL FLORIDA...WILL INCREASE THE FIRE DANGER TODAY. A SHORT FUSED RED FLAG WARNING MAY BE NEEDED LATER THIS AFTERNOON. ONSHORE WINDS WILL LIMIT THE RELATIVE HUMIDITY DROP NEAR THE EAST COAST...BUT THE WINDS WILL CONTINUE TO RAISE CONCERN FOR THE RAPID SPREAD OF ANY NEW OR EXISTING WILD FIRES TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... HAZARDOUS BOATING CONDITIONS WILL CONTINUE INTO EARLY NEXT WEEK. NORTHEAST WINDS OF AROUND 15 KNOTS AND OCCASIONALLY STRONGER OFFSHORE WILL CONTINUE THROUGH MONDAY. CONTINUED LARGE NORTHEAST SWELLS WILL BUILD SEA HEIGHTS TO LEVELS OF THAT ON SUNDAY...BEFORE BEGINNING TO SLOWLY SUBSIDE THROUGH THE MIDDLE OF NEXT WEEK. SMALL CRAFT ADVISORY AND HIGH SURF ADVISORY CONDITIONS WILL CONTINUE THROUGH MONDAY. THE INCREASED FIRE SENSITIVITY WILL CONTINUE ON MONDAY WITH EAST TO NORTHEAST WINDS AROUND 15 MPH AND A DRY AIR MASS STILL IN PLACE. THIS WILL LEAD TO CONTINUED CONCERN FOR THE RAPID SPREAD OF ANY NEW OR EXISTING WILD FIRES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SEDLOCK
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 1:35 PM EDT | Fire Weather Watch | MLB | Lake, Orange, Osceola, Seminole, Volusia | 16 hr |
| May 1, 1:35 PM EDT | Red Flag Warning | MLB | Lake, Orange, Osceola, Seminole, Volusia | 29 hr |
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.